Simultaneous Hepatic Relapse of Non-Hodgkin’s Lymphoma and Hepatocellular Carcinoma in a Patient with Hepatitis C Virus-Related CirrhosisOhtsubo K.a, b · Oku E.a, b · Imamura R.a, b · Seki R.a, b · Hashiguchi M.a, b · Osaki K.a, b · Yakushiji K.a, b · Yoshimoto K.a, b · Ogata H.a, b · Nagamatsu H.b, c · Ando E.b · Shimamatsu K.d · Okamura T.a · Sata M.b
aDepartment of Internal Medicine, Division of Hematology and bSecond Department of Internal Medicine, Kurume University School of Medicine, and cDepartment of Medicine and dDepartment of Pathology, Yame General Hospital, Fukuoka, Japan
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
We report a 66-year-old man with hepatitis C virus (HCV)-related cirrhosis and simultaneous hepatic relapse of non-Hodgkin’s lymphoma (NHL) and of hepatocellular carcinoma (HCC). Although the liver is frequently involved by NHL, hepatic colocalization of NHL and HCC is rarely detected by imaging techniques. HCV has been suggested to be lymphotrophic as well as hepatotrophic, and therefore has attracted speculation about a causative role in some cases of lymphoma. The patient had a past history of cutaneous diffuse large B cell lymphoma (DLBCL) in concurrence with HCC 32 months previously. Complete remission (CR) had been maintained for both diseases until February 2004, when ultrasonography and computed tomography (CT) showed multiple liver tumors. Two of these, appearing hyperattenuating in the arterial phase of contrast-enhanced CT, were diagnosed histopathologically as HCC, and treated with radiofrequency ablation. The other tumors, hypoattenuating in the portal phase CT, were diagnosed histopathologically as DLBCL, and treated with cyclophosphamide, tetrahydropyranyl-Adriamycin, vincristine and prednisolone (THP-COP) in combination with rituximab. CR was achieved for both DLBCL and HCC. Given the previously demonstrated immune system tropism and perturbation by HCV, the virus might have contributed to the occurrence of the NHL as well as the HCC.
© 2006 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.